Texas, 2024

Tornado and Hail in Texas, April 28, 2024

April 28, 2024 · NWS EWX · 9 events in 2 counties and zones

There were two rounds of severe thunderstorms on the 28th. The first in the morning along a cold front as it moved into a warm, moist airmass with storms producing a tornado and damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5.0 million
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

There were two rounds of severe thunderstorms on the 28th. The first in the morning along a cold front as it moved into a warm, moist airmass with storms producing a tornado and damaging wind gusts. The second later in the day as the airmass recovered and a dryline moved in. These storms produced large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 28, 5:07 AM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Apr 28, 5:07 AM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
607 AM CDT Sun Apr 28 2024

...New AVIATION...

.SHORT TERM...
(Today through Monday)
Issued at 136 AM CDT Sun Apr 28 2024

Key Points

* Isolated to scattered strong to severe storms early this morning,
  mainly west of I-35.
* All hazards possible, including large hail, damaging winds, and a
  tornado or two.
* Storms will likely re-intensify this afternoon across areas north
  and east of Austin, with all hazards possible once again before
  storms push east of the area.

A line of strong to severe thunderstorms is ongoing across the
Edwards Plateau early this morning along a Pacific front/dryline. The
storms will continue to progress south and eastward through the
remainder of the morning, though a gradual weakening trend is
expected as we get closer to sunrise due to an increasingly stable
low level airmass. Through the day tomorrow, the low levels will
begin to become more unstable due to diurnal heating, so a re-
intensification of storms is expected across mainly far northeastern
portions of the CWA. While storms will continue to push east of the
CWA Sunday evening and night, the surface front/dryline will retreat
back westward and allow low level cloud cover and some patchy fog to
develop during the early morning hours on Monday. We've been
advertising a low chance of PoPs across southern and eastern areas
during the day Monday as the atmosphere remains unstable, though
based off of recent CAM runs, it appears there will not be enough
surface or upper level forcing to generate much in the way of
convection. Therefore, we have trended PoPs even lower. However, if a
storm does manage to fire anywhere, it will be capable of becoming
strong to severe with a wind/hail threat.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 136 AM CDT Sun Apr 28 2024

A series of mid level shortwaves will move over Texas and the Plains
states in a west to southwest flow aloft. The dryline likely remains
across West Texas, though could move into Val Verde County on
Thursday. An upslope flow is expected over the Serranias del Burro
of Mexico most days. The recent model suite shows better chances for
a cold frontal passage on Friday/Friday night that retreats to the
north on Saturday. There remains uncertainty on this frontal passage
due to time of year being early May, however a stronger shortwave
does move over the Plains to give the front a shove. Otherwise, a
moist southerly lower level flow will prevail. These features along
with daytime heating should produce rounds of showers and
thunderstorms over most of our area. Forecast soundings show
generally high CAPE with some shear indicating a potential for at
least a few strong to severe storms, at times. In addition, elevated
PWs show a potential for locally heavy rains especially where storms
train or stall. Above normal temperatures prevail with the exception
of the front bringing temperatures closer to normal. Later updates
will fine tune the forecast during the next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 607 AM CDT Sun Apr 28 2024

A line of thunderstorms is currently moving through south-central
Texas and will continue to push east into the afternoon hours. The
severe threat has diminished with the storms, though heavy rainfall,
lightning, and strong/variable wind gusts will remain possible. MVFR
cigs will be in place ahead of the line with rising cloud bases and
clearing skies behind the line. Widespread MVFR to possibly IFR cigs
will then redevelop during the early morning hours Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              81  69  88  71 /  90  10  10  10
Austin Bergstrom Intl Airport  81  66  87  67 /  90  10  10  10
New Braunfels Muni Airport     82  68  88  70 /  90  10  10  10
Burnet Muni Airport            81  65  86  68 /  80   0  10  10
Del Rio Intl Airport           93  66  96  75 /   0   0  10  10
Georgetown Muni Airport        81  65  86  66 /  90  10  10  10
Hondo Muni Airport             88  64  91  69 /  70   0  10  10
San Marcos Muni Airport        81  66  87  68 /  90  10  20  10
La Grange - Fayette Regional   82  71  85  71 /  80  30  20  10
San Antonio Intl Airport       83  68  88  70 /  90   0  10  10
Stinson Muni Airport           84  69  89  72 /  90   0  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...Gale
Long-Term...04
Aviation...Gale
Hazardous weather outlook, Apr 28, 4:03 AM CST, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
503 AM CDT Sun Apr 28 2024

TXZ171>173-183>194-202>209-217>225-228-291015-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
503 AM CDT Sun Apr 28 2024

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Strong to severe thunderstorms are possible today across portions
of the Rio Grande Plains, Hill Country, I-35 corridor, and
Coastal Plains. Large hail and damaging wind gusts are the main
threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

An unsettled weather pattern continues through next week with
potential for thunderstorms each day. Strong to severe storms and
locally heavy rains are possible across portions of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Apr 28, 3:41 AM CST, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
441 AM CDT Sun Apr 28 2024

TXZ185>187-202>204-217-218-281030-
Maverick TX-Uvalde TX-Kerr TX-Kinney TX-Medina TX-Real TX-Bandera TX-
Zavala TX-
441 AM CDT Sun Apr 28 2024

...Strong thunderstorms will impact portions of northwestern Medina,
Bandera, central Kerr, southern Kinney, northern Maverick, Uvalde,
northern Zavala and southeastern Real Counties through 530 AM CDT...

At 440 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Medina to near Laguna to near
Anacacho to 11 miles northwest of Quemado. Movement was east at 30
mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Medina, Kerrville, Uvalde, Hondo, Brackettville, Bandera, Leakey,
Spofford, Quemado, La Pryor, Tarpley, Vanderpool, Batesville, Ingram,
Sabinal, Hunt, Laguna, D'Hanis, Bandera Falls, and
Kerrville-Schreiner Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Texas.

&&

LAT...LON 2886 10059 2889 10059 2891 10062 2890 10063
      2892 10063 2894 10065 2900 10065 2909 10067
      2917 10077 2945 10036 2975 9973 3009 9966
      3011 9894 2945 9892 2883 9976
TIME...MOT...LOC 0940Z 280DEG 27KT 2983 9941 2945 9994 2925 10027
2909 10072

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CP
Special weather statement, Apr 28, 4:12 AM CST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
512 AM CDT Sun Apr 28 2024

TXZ186>189-202>205-217>219-281100-
Frio TX-Maverick TX-Bexar TX-Uvalde TX-Gillespie TX-Kerr TX-
Kinney TX-Medina TX-Bandera TX-Zavala TX-Kendall TX-
512 AM CDT Sun Apr 28 2024

...Strong thunderstorms will impact portions of Medina, Bandera,
eastern Kerr, southeastern Kinney, northern Maverick, Uvalde,
northern Zavala, southern Gillespie, northwestern Frio, Kendall and
northwestern Bexar Counties through 600 AM CDT...

At 511 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Center Point to 7 miles northwest of
Knippa to near Anacacho to near Quemado. Movement was east at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
San Antonio, Medina, Kerrville, Uvalde, Boerne, Fredericksburg,
Hondo, Castroville, Comfort, Brackettville, Bandera, Spofford, La
Pryor, Tarpley, Batesville, Quemado, Leon Valley, Helotes, Fair Oaks
Ranch, and Cross Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2886 10059 2908 10067 2945 10036 2963 9960
      2991 9941 3020 9937 3034 9859 2978 9861
      2974 9865 2975 9863 2945 9862 2884 9966
TIME...MOT...LOC 1011Z 271DEG 31KT 2993 9907 2940 9968 2917 10025
2898 10070

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CP
Special weather statement, Apr 28, 4:47 AM CST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
547 AM CDT Sun Apr 28 2024

TXZ186>191-203>206-218-219-281130-
Frio TX-Comal TX-Bexar TX-Uvalde TX-Blanco TX-Gillespie TX-Kerr TX-
Medina TX-Hays TX-Bandera TX-Zavala TX-Kendall TX-
547 AM CDT Sun Apr 28 2024

...Strong thunderstorms will impact portions of Medina, Bandera,
southeastern Kerr, western Hays, Uvalde, Blanco, Zavala, eastern
Gillespie, west central Frio, Kendall, northwestern Bexar and Comal
Counties through 630 AM CDT...

At 547 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Albert to near D'Hanis to Uvalde Estates
to 7 miles northwest of Cometa. Movement was east at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
San Antonio, Medina, Kerrville, Uvalde, Boerne, Fredericksburg,
Hondo, Crystal City, Dripping Springs, Castroville, Wimberley,
Comfort, Blanco, Bandera, Round Mountain, La Pryor, Tarpley,
Batesville, Canyon Lake Dam, and San Antonio Int Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2865 10011 2944 10009 2965 9950 3015 9891
      3041 9910 3046 9823 3044 9816 3036 9817
      3033 9813 2987 9804 2926 9883 2909 9941
      2867 9938
TIME...MOT...LOC 1047Z 270DEG 32KT 3014 9866 2940 9932 2915 9986 2877
10007

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CP
Special weather statement, Apr 28, 5:29 AM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
629 AM CDT Sun Apr 28 2024

TXZ171>173-186-187-189>192-203>206-218-219-281230-
Bexar TX-Uvalde TX-Blanco TX-Williamson TX-Bandera TX-Burnet TX-
Frio TX-Comal TX-Kerr TX-Medina TX-Llano TX-Hays TX-Zavala TX-
Kendall TX-Travis TX-
629 AM CDT Sun Apr 28 2024

...Strong thunderstorms will impact portions of central Bandera,
eastern Uvalde, Travis, Kendall, Burnet, Medina, Williamson,
southeastern Kerr, Hays, Blanco, Zavala, eastern Llano, Frio,
northwestern Bexar and Comal Counties through 730 AM CDT...

At 628 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Killeen to near Granite
Shoals to near Payton to near Lakehills to 9 miles northwest of Frio
Town to near Loma Vista. Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph and heavy rains up to 1 inch.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
San Antonio, Austin, Round Rock, New Braunfels, Cedar Park,
Georgetown, Pflugerville, Schertz, Kyle, Universal City, Taylor, Live
Oak, Buda, Boerne, Selma, Pearsall, Hondo, Crystal City, Burnet, and
Marble Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3091 9783 3081 9746 3058 9738 2961 9826
      2925 9880 2864 9896 2865 9993 2965 9950
      3018 9855 3090 9847 3101 9789
TIME...MOT...LOC 1128Z 248DEG 33KT 3099 9779 3058 9841 3014 9829 2963
9889 2909 9946 2880 9965

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CP
Special weather statement, Apr 28, 6:07 AM CST, 58 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
707 AM CDT Sun Apr 28 2024

TXZ172-173-187-189>192-204>207-219-220-281300-
Bexar TX-Blanco TX-Williamson TX-Bandera TX-Burnet TX-Frio TX-
Guadalupe TX-Comal TX-Atascosa TX-Medina TX-Hays TX-Kendall TX-
Travis TX-
707 AM CDT Sun Apr 28 2024

...Strong thunderstorms will impact portions of southeastern Bandera,
western Guadalupe, Travis, northwestern Atascosa, southern Kendall,
eastern Burnet, Medina, Williamson, Hays, southeastern Blanco, Frio,
Bexar and Comal Counties through 800 AM CDT...

At 706 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Briggs to near Bear Creek to Bulverde to 6
miles west of Moore. Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph and heavy rains up to 1.5 inches.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
San Antonio, Austin, Round Rock, New Braunfels, Cedar Park,
Georgetown, San Marcos, Pflugerville, Schertz, Kyle, Cibolo,
Universal City, Taylor, Live Oak, Buda, Boerne, Selma, Pearsall,
Hondo, and Devine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3101 9789 3091 9783 3074 9727 3064 9723
      2986 9793 2946 9812 2911 9840 2864 9896
      2864 9939 2935 9937 2978 9888 3027 9817
      3096 9816
TIME...MOT...LOC 1206Z 247DEG 33KT 3091 9795 3023 9799 2979 9848 2904
9912

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CP
Special weather statement, Apr 28, 6:46 AM CST, 19 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
746 AM CDT Sun Apr 28 2024

TXZ173-190>194-204>208-219>221-223-281345-
Bexar TX-Blanco TX-Caldwell TX-Williamson TX-Gonzales TX-Lee TX-
Frio TX-Guadalupe TX-Comal TX-Atascosa TX-Bastrop TX-Medina TX-
Hays TX-Wilson TX-Travis TX-
746 AM CDT Sun Apr 28 2024

...Strong thunderstorms will impact portions of Guadalupe, Travis,
Atascosa, western Wilson, southeastern Medina, Williamson, Caldwell,
Hays, southeastern Blanco, Frio, central Bastrop, northwestern
Gonzales, northwestern Lee, Bexar and Comal Counties through 845 AM
CDT...

At 746 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jarrell to near Bee Cave to near Santa
Clara to near Somerset to near Goldfinch. Movement was east at 30
mph.

HAZARD...Winds in excess of 40 mph, half inch hail, and rainfall up
         to 1.5 inches.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
San Antonio, Austin, Round Rock, New Braunfels, Cedar Park,
Georgetown, San Marcos, Pflugerville, Schertz, Kyle, Seguin, Cibolo,
Universal City, Taylor, Live Oak, Buda, Lockhart, Pleasanton, Selma,
and Pearsall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3074 9727 3048 9716 2978 9740 2912 9818
      2867 9826 2865 9928 2917 9925 2989 9839
      3029 9822 3090 9774
TIME...MOT...LOC 1246Z 252DEG 28KT 3083 9758 3028 9805 2963 9815 2927
9867 2882 9883

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CP

The radar

The Austin/San Antonio radar (KEWX), 59 km away, was scanning. The volume nearest the first event began at 13:07 UTC.

Open the radar archive at this moment

Event by event

5 hail, 3 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Travis

When
April 28, 7:05 AM CST
Where
Travis County, 1.62 mi W of Pleasant Hill
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
30.203, -97.807

A thunderstorm produced wind gusts estimated at 70 mph that snapped a large tree at Menchaca Rd. and William Cannon Dr. in south Austin.

Thunderstorm Wind, Travis

When
April 28, 7:09 AM CST
Where
Travis County, 1.3 mi WSW of Vinson
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
30.211, -97.799

A thunderstorm produced wind gusts estimated at 70 mph that knocked down several trees in Garrison Park in southern Austin.

Thunderstorm Wind, Travis

When
April 28, 7:10 AM CST
Where
Travis County, 0.91 mi SW of Vinson
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Utility Company
Coordinates
30.210, -97.790

A thunderstorm produced wind gusts estimated at 70 mph that snapped a utility pole in the 1600 block of W. Stassney Ln. in south Austin.

Tornado, Travis

When
April 28, 7:31 AM CST to 7:41 AM CST
Where
Travis County, 2.15 mi WNW of Manor to 3.37 mi S of New Sweden
Rating
EF1
Path length
4.82 mi
Path width
20 yd
Property damage
$5.0 million
Reported by
NWS Storm Survey
Coordinates
30.340, -97.584

A National Weather Service damage survey team found damage to a building under construction near Hwy 290 and Toll Road 130. Minor damage was seen at the Ford dealership on Hwy 290 and to a gas station near the intersection of 290 and Manor Downs Rd. where a large billboard was blown over into the gas station parking lot. Tree and roof damage was also noted at the gas station along with minor damage to a few businesses at the Lexington St./Hwy 290 intersection. All of this damage along Hwy 290 was rated EF0. The small tornado either weakened or reformed just to the north of Hwy 290 in Shadowglen with fence and shingle damage found to houses on several neighborhood roads. One house had significant EF1 roof damage where winds looks to have peaked at 110 mph. The small tornado appears to have weakened again as it moved ENE into the Stonewater neighborhood. Multiple homes had a significant amount of shingles removed, fences damaged, trampolines tossed, and some tree damage. The tornado appears to have dissipated somewhere NE of the Stonewater area.

Hail, Wilson

When
April 28, 12:02 PM CST
Where
Wilson County, 1.51 mi NNE of Floresville
Measured
0.75 in hail
Reported by
Public
Coordinates
29.150, -98.160

Hail, Wilson

When
April 28, 12:10 PM CST
Where
Wilson County, 1.39 mi ENE of Floresville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
29.140, -98.150

A thunderstorm produced quarter size hail near the intersection of Hwy 97 and Hwy 181 in Floresville.

Hail, Wilson

When
April 28, 12:45 PM CST
Where
Wilson County, 1.39 mi ESE of Poth
Measured
1 in hail
Reported by
Public
Coordinates
29.070, -98.080

A thunderstorm produced quarter size hail near the intersection of Hwy 181 and Westmeyer St. in Poth.

Hail, Wilson

When
April 28, 12:50 PM CST
Where
Wilson County, 1.39 mi ESE of Poth
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
29.070, -98.080

A thunderstorm produced quarter size hail at the Poth Fire Department.

Hail, Wilson

When
April 28, 1:19 PM CST
Where
Wilson County, 1.38 mi N of Kosciusko
Measured
0.75 in hail
Reported by
Public
Coordinates
29.120, -97.930

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2024Every state in 2024This day in weather historyThe tornado archive for Texas, 2024Warnings in Texas, April 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1176359, 1176361, 1176358, 1176355, 1176364, 1176366, 1176367, 1176368, 1176369.